MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Pma/510(k) #: preamendment.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an ultrathane cope nephroureterostomy set was used for a nephroureterostomy procedure in an unknown patient.Three days after placement, the catheter was noted to be leaking where the hub meets the catheter.The device was removed and replaced.No other adverse effects were reported for this incident.
 
Event or Problem Description
See h10.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Additional information: attached files, age or date of birth, sex, device evaluated by mfr.Correction: event, implant/explant date.Event - it was originally reported the device leaked three days after placement.Additional information indicated the device leaked four days after placement.Product received on: 30 jul 2019.Investigation ¿ evaluation a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection, functional test, and dimensional verification, were conducted during the investigation.One used device was returned for investigation.The mac-loc was returned in the locked position with the correct number of threads showing between the cap and hub.Biomatter was observed along the surface of the device, but no damage was noted.Tug and twist testing confirmed the proximal assembly was secure.Leak testing was performed and confirmed leakage where the catheter tubing meets the connector cap.The connector cap snapped off during attempted removal however, so the components could not be observed.Based on the investigation, there is no evidence to suggest the device was manufactured out of the correct specifications and tolerances.Additionally, a document based investigation evaluation was performed.The proper procedures are in place to identify and prevent this failure mode prior to device distribution.The risk specifications covering mac-loc drainage catheters include both hub separation and leakage as a potential failure mode.The identified risk controls include manufacturing quality control checks and process validation.The technical files covering mac-loc drainage catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.The device history record (dhr) for the complaint lot was also reviewed and revealed no related nonconformances.The related subassembly lots also revealed no reported nonconformances.A database search revealed no other complaints have been reported for the complaint device lot.There is no evidence to suggest there is any nonconforming product in house or out in the field.Based on the information provided, the examination of returned product and the results of the investigation, a definitive cause could not be established.Appropriate measures have been taken to address this failure mode.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This file was reopened to address a gap identified in the original investigation related to a calibration failure of a torque driver.The below text contains the new information incorporated into the previously submitted findings.The new information did not affect the investigation conclusion.Investigation/evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection, functional test, and dimensional verification, were conducted during the investigation.One used device was returned for investigation.The mac-loc was returned in the locked position with the correct number of threads showing between the cap and hub.Biomatter was observed along the surface of the device, but no damage was noted.Tug and twist testing confirmed the proximal assembly was secure.Leak testing was performed and confirmed leakage where the catheter tubing meets the connector cap.The connector cap snapped off during attempted removal however, so the components could not be observed.Based on the investigation, there is no evidence to suggest the device was manufactured out of the correct specifications and tolerances.Additionally, a document based investigation evaluation was performed.The proper procedures are in place to identify and prevent this failure mode prior to device distribution.The risk specifications covering mac-loc drainage catheters include both hub separation and leakage as a potential failure mode.The identified risk controls include manufacturing quality control checks and process validation.The technical files covering mac-loc drainage catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.The device history record (dhr) for the complaint lot was also reviewed and revealed no related nonconformances.The related subassembly lots also revealed no reported nonconformances.A database search revealed no other complaints have been reported for the complaint device lot.There is no evidence to suggest there is any nonconforming product in house or out in the field.As part of capa investigation activities, this file was reopened for further investigation.It was discovered the complaint lot was manufactured with a torque driver that later failed calibration.An investigation was opened to address this torque driver calibration issue.Test samples were made using the out-of-tolerance (oot) setting and passed leakage and tensile testing.The occurrence rate of complaint devices made using the oot setting was found to be lower than the occurrence of other mac-loc catheters.Based on this information, this torque driver calibration issue likely did not contribute to the device failure and containment related to the oot calibration is not required.A capa was previously opened to address torque driver calibration and implemented corrective actions.Based on the information provided, the examination of returned product and the results of the investigation, a definitive cause could not be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
LJE CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8789422
Report Number1820334-2019-01684
Device Sequence Number13929383
Product Code LJE
UDI-Device Identifier00827002481688
UDI-Public(01)00827002481688(17)220405(10)9647317
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2022
Device Model NumberN/A
Device Catalogue NumberULT10.2-10.2-28-NUCL-B-RH
Device Lot Number9647317
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2019
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer08/14/2019
02/18/2020
Initial Report FDA Received Date07/15/2019
Supplement Report FDA Received Date09/18/2019
02/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR